# SDR 97ZZZX2352

- Difficulty date: May 5, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N4626R
- Make and model: Piper PA-28-140
- Aircraft serial: 2821377
- System (JASC): 7810 · Engine Collector/Tailpipe/Nozzle
- Part: Exhaust
- Condition: Disconnected
- Location: Pilot Side
- Stage of operation: NR
- Nature of condition: B
- Precautionary procedure: K

## Discrepancy

DURING A RECENT LOCAL FLIGHT, PILOT REPORTED SMOKE IN THE COCKPIT.  FOUND A DISCONNECTION OF THE PILOT SIDE EXHAUST STACK ASSEMBLY WITH THE ENGINE MUFFLER.   THIS SEPARATION OF THE EXHAUST SYSTEM ALLOWED HOT EXHAUST GAS TO BURN UP SOME OF THE ENGINE COMPARTMENT WIRING AT THE STARTER CONTACTOR AND ITS RELATED AREA.
